TITLE

Elevated Lipoprotein(a) in a Newborn With Thrombosis and a Family History of Dyslipidemia

AUTHOR(S)
Bravo-valenzuela, Nathalie Jeanne Magioli
PUB. DATE
December 2013
SOURCE
Pediatric Cardiology;Dec2013, Vol. 34 Issue 8, p2056
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
This paper reports a rare case of elevated lipoproteinemia(a) that evolved into thrombosis during the neonatal period. During the first days of life, the patient presented with an intracardiac thrombus, pulmonary thromboembolism and a hemorrhagic stroke. Initially, the results of the blood tests performed to screen for thrombophilic diseases were normal for the patient’s age. The maternal dyslipidemia and the family’s positive history of thromboembolism drew attention to an underlying, inherited, thrombophilic defect. Upon further investigation of the thrombophilia, the increase in lipoprotein(a) levels found in the mother and infant enabled the diagnosis of hyperlipoprotein(a) and the administration of appropriate therapy.
ACCESSION #
91907285

 

Related Articles

  • Dabigatran etexilate.  // Reactions Weekly;9/7/2013, Issue 1468, p17 

    The article presents a case study of two elderly women who both died after developing mechanical valve thrombosis after receiving oral anticoagulation therapy with dabigatran etexilate.

  • A case of post varicella cortical venous thrombosis successfully treated with dabigatran. Mathew, Thomas; Lobo, Alexander Manuel; Sarma, Gosala Raja Kukkuta; Nadig, Raghunandan // Neurology India;Sep/Oct2013, Vol. 61 Issue 5, p531 

    The article describes the case of a 33-year-old married female patient with a history of vesiculopapular rash over the body and head and who developed cortical venous sinus thrombosis following varicella zoster infection treated with acyclovir and dabigatran. The diagnosis was confirmed after...

  • Apixaban.  // Reactions Weekly;Sep2014, Vol. 1517 Issue 1, p33 

    The article presents a case study of an elderly man who developed angioedema during treatment with Apixaban.

  • Apixaban.  // Reactions Weekly;Jul2015, Vol. 1561 Issue 1, p32 

    An abstract of the article "Embolic stroke during apixaban therapy for left atrial appendage thrombus," by M. Ohyagi and colleagues is presented.

  • Antiarrhythmics/dabigatran etexilate interaction.  // Reactions Weekly;6/1/2013, Issue 1455, p7 

    The article describes the case of a 78-year-old woman who experienced severe coagulopathy caused by the interaction between dabigatran etexilate and an unidentified antiarrhythmic drug.

  • Dabigtran etexilate.  // Reactions Weekly;5/4/2013, Issue 1451, p16 

    The article describes the case of a 78-year-old woman who experienced spontaneous splenic haemorrhage while receiving anticoagulation drug dabigatran etexilate.

  • Heparin.  // Reactions Weekly;6/8/2013, Issue 1456, p19 

    The article presents a case study of a 46-year-old man with antiphospholipid syndrome (APS) who developed heparin-induced thrombocytopenia.

  • Fondaparinux sodium.  // Reactions Weekly;5/18/2013, Issue 1453, p23 

    The article presents a case study of a 65-year old man who had developed an allergic reaction while on treatment with fondaparinux sodium as anticoagulants.

  • Heparin: Thrombocytopenia and adrenal haemorrhagic thrombosis in an elderly patient: case report.  // Reactions Weekly;Nov2013, Issue 1477, p21 

    The article presents a case study of a women who was taking heparin while undergoing arthroplasty for a fractured hip and who subsequently developed thrombocytopenia and adrenal haemorrhagic.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics